Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Developed tingling in leg when standing. Underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I developed tingling in my left leg only about 2 weeks ago.....when standing not when laying down
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Shruti Rijhwani 1 hour later

Thanks for posting your query on XXXXXXX
Looking into your problem you give a history of developing tingling in your left leg 2 weeks ago . well you did not mention whether it is continuing since then or it has subsided and till what level in your leg it was there . Neuropathy can occur due to multiple causes like Diabetes , autoimmune disorder , vitamin deficiency, sarcoidsis, leprosy etc.. In your case it can be a neuropathy secondary to diabetes .

Diabetic neuropathy may present with tingling and numbness of feet . Loss of vibration sense may be the earliest manifestation . I would suggest you to visit a neurologist get an HbA1c done to assess the sugar control , get an NCV ( nerve conduction velocity) done to establish the pattern of neuropathy to exclude other causes . It is also important to get vitamin B12 levels done. A microfilament can be used to assess the sensations on feet .You can take a good vitamin supplement tilll then which may help a little.

Thank you.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Developed tingling in leg when standing. Underlying cause? 1 hour later
Thank you for your attention..I have a1c1 done ever 3 mos. and am well controlled 5.6 -5.8 B12 levels were done 2 weeks ago and I was told they are fine....( I will get a copy of that report for myself)I was having tremor and had MRI told by Neurolg he did not think it Parkinson's and that he thought I had neuoraphy....( and hardening of the arteries)......up to this point I have had no in ans to your question... Yes! it still continues but only in my left leg.....I have only had pain in my feet once after flying for 5 hours....nothing before or since//// I was concerned that this might have something to do with "Hardening of Arteries" I have a horrible family history ....I eat correctly & have been on statins & now Welchol but it has come down very little in 4-5 years...I am starting a swimming program this week which I hope will help
Answered by Dr. Shruti Rijhwani 10 hours later

Dear madam ,

It is good that your HbA1c is within normal limits but that does not rule out diabetic neuropathy. You can have neuropathy symptoms along with controlled blood sugar levels also.

Get an NCV done so that exact pattern of nerve involvement can be known. There are many options for treating neuropathy , Pregabalin , Gabapentin , TENS therapy , Duloxetine to name a few. I advise you to stay in touch with a neurologist. Whatever your neurologist feel like is best for you can be started.

Thank you.

Take care and Get well soon.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor